MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG IFORIA 7 DR-T DF-1; ICD
Model Number 390064
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icd was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.At a next step the memory content of the device was inspected.The inspection revealed that the battery voltage temporarily dropped below the eri-threshold, which led to the automatic detection of the eri battery status.Furthermore, the data showed an inconsistency between the amount of charge taken from the battery and the battery voltage.Therefore, the device was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The overall current consumption of the electronic module was directly measured and proved to be normal and as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The microcalorimetry analysis showed an elevated heat dissipation.In a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to an elevated internal self-depletion.In conclusion, the device was implanted for 53 months.The analysis revealed an elevated internal self-depletion within the battery.Based on the analysis all therapy functions of the device were entirely available while the device was implanted and in service.
 
Event or Problem Description
It was reported on (b)(6) 2019 that this device had 63 percent battery in april and is now eri.No settings or programming changes that could have contributed to the eri status.The device is only pacing very infrequently, does not seem to be drawing from the battery frequently.Patient reported that device feels funny, possibly the pocket is too large and device is migrating.Device was explanted and replaced.

Brand Name
IFORIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key10623748
Report Number1028232-2020-04152
Device Sequence Number2604041
Product Code MRM
UDI-Device Identifier04035479126926
UDI-Public04035479126926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number390064
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR